Alert archive / Arkansas / Lake Wind Advisories in 2011

Lake Wind Advisory 21, NWS Little Rock, AR

May 13, 201134 counties in Arkansas

NWS Little Rock, AR issued this lake wind advisory at May 13, 2011, 2:31 PM CDT for 34 counties in Arkansas. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 13, 2011, 2:31 PM CDT (19:31 UTC)
Expired
May 13, 2011, 9:59 PM CDT
In force
7 hr
Issued by
NWS Little Rock, AR
All 34 counties

Arkansas County, AR, Baxter County, AR, Bradley County, AR, Calhoun County, AR, Clark County, AR, Cleburne County, AR, Cleveland County, AR, Conway County, AR, Dallas County, AR, Desha County, AR, Drew County, AR, Faulkner County, AR, Fulton County, AR, Garland County, AR, Grant County, AR, Hot Spring County, AR, Independence County, AR, Izard County, AR, Jackson County, AR, Jefferson County, AR, Lincoln County, AR, Lonoke County, AR, Marion County, AR, Monroe County, AR, Ouachita County, AR, Perry County, AR, Pike County, AR, Prairie County, AR, Pulaski County, AR, Saline County, AR, Sharp County, AR, Stone County, AR, White County, AR, Woodruff County, AR

The radar

The Little Rock radar (KLZK), 10 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1232 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1232 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
494 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

072 
WWUS74 KLZK 131931
NPWLZK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
231 PM CDT FRI MAY 13 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-140300-
/O.NEW.KLZK.LW.Y.0021.110513T1931Z-110514T0300Z/
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
INCLUDING THE CITIES OF...ARKADELPHIA...ASH FLAT...AUGUSTA...
BATESVILLE...BEEBE...BENTON...BOONEVILLE...BRINKLEY...BRYANT...
BULL SHOALS...CABOT...CALICO ROCK...CAMDEN...CAVE CITY...
CLARENDON...CLARKSVILLE...CLINTON...CONWAY...COTTON PLANT...
DANVILLE...DARDANELLE...DE VALLS BLUFF...DE WITT...DES ARC...
DUMAS...FAIRFIELD BAY...FLIPPIN...FORDYCE...GLENWOOD...GOULD...
HAMPTON...HARDY...HARRISON...HAZEN...HEBER SPRINGS...
HORSESHOE BEND...HOT SPRINGS...JASPER...LESLIE...LITTLE ROCK...
LONOKE...MALVERN...MAMMOTH SPRING...MARSHALL...MCCRORY...
MCGEHEE...MELBOURNE...MENA...MONTICELLO...MORRILTON...MOUNT IDA...
MOUNTAIN HOME...MOUNTAIN VIEW...MURFREESBORO...NEWPORT...NORMAN...
NORTH LITTLE ROCK...OLA...OXFORD...PARIS...PERRYVILLE...
PINE BLUFF...RUSSELLVILLE...SEARCY...SHERIDAN...STAR CITY...
STUTTGART...SUMMIT...THORNTON...VIOLA...WALDRON...WARREN...
WESTERN GROVE...YELLVILLE
231 PM CDT FRI MAY 13 2011

...LAKE WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A LAKE
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

* TIMING: BREEZY WEST NORTHWEST WINDS WILL CONTINUE THROUGH THE
  AFTERNOON HOURS. GUSTY WINDS WILL CONTINUE UNTIL A FEW HOURS
  AFTER SUNSET.

* WINDS: WEST NORTHWEST WINDS WILL CONTINUE AT 15 TO 20 MPH...WITH GUSTS
  TO 30 MPH...ACROSS MUCH OF THE NATURAL STATE.

* IMPACTS: BOATERS ON AREA LAKES SHOULD PREPARE FOR ROUGH 
  CONDITIONS WITH FREQUENT GUSTS AND WHITE CAPS LIKELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
1 follow-up statement
251 
WWUS74 KLZK 140259 AAA
NPWLZK

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
959 PM CDT FRI MAY 13 2011

...THE LAKE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 PM CDT...

.THE LAKE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 PM CDT.
WINDS HAVE LOWERED ACROSS ARKANSAS...BUT WILL REMAIN ELEVATED
OVERNIGHT AND AGAIN ON SATURDAY. WIND SPEEDS WILL BE FROM THE
NORTHWEST AT 10 TO 20 MPH.

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-140400-
/O.CAN.KLZK.LW.Y.0021.000000T0000Z-110514T0300Z/
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
INCLUDING THE CITIES OF...ARKADELPHIA...ASH FLAT...AUGUSTA...
BATESVILLE...BEEBE...BENTON...BOONEVILLE...BRINKLEY...BRYANT...
BULL SHOALS...CABOT...CALICO ROCK...CAMDEN...CAVE CITY...
CLARENDON...CLARKSVILLE...CLINTON...CONWAY...COTTON PLANT...
DANVILLE...DARDANELLE...DE VALLS BLUFF...DE WITT...DES ARC...
DUMAS...FAIRFIELD BAY...FLIPPIN...FORDYCE...GLENWOOD...GOULD...
HAMPTON...HARDY...HARRISON...HAZEN...HEBER SPRINGS...
HORSESHOE BEND...HOT SPRINGS...JASPER...LESLIE...LITTLE ROCK...
LONOKE...MALVERN...MAMMOTH SPRING...MARSHALL...MCCRORY...
MCGEHEE...MELBOURNE...MENA...MONTICELLO...MORRILTON...MOUNT IDA...
MOUNTAIN HOME...MOUNTAIN VIEW...MURFREESBORO...NEWPORT...NORMAN...
NORTH LITTLE ROCK...OLA...OXFORD...PARIS...PERRYVILLE...
PINE BLUFF...RUSSELLVILLE...SEARCY...SHERIDAN...STAR CITY...
STUTTGART...SUMMIT...THORNTON...VIOLA...WALDRON...WARREN...
WESTERN GROVE...YELLVILLE
959 PM CDT FRI MAY 13 2011

...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS CANCELLED THE
LAKE WIND ADVISORY. 

THE LAKE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 PM CDT.
WINDS HAVE LOWERED ACROSS ARKANSAS...BUT WILL REMAIN ELEVATED
OVERNIGHT AND AGAIN ON SATURDAY. WIND SPEEDS WILL BE FROM THE
NORTHWEST AT 10 TO 20 MPH.

$$
59

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this lake wind advisory went out at May 13, 12:20 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, May 13, 12:20 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1220 PM CDT FRI MAY 13 2011

.AVIATION...
FRONTAL BOUNDARY CONTINUES TO MOVE THROUGH THE FORECAST AREA AT
THIS TIME. BEHIND IT...GUSTY WINDS ARE EXPECTED TO DEVELOP...
PARTICULARLY ACROSS THE EASTERN PORTION OF THE AREA. ALSO...MVFR
CEILINGS WILL BE POSSIBLE AS THE UPPER LOW MOVES CLOSER TO THE
REGION. SOME AREAS ACROSS THE NORTH MAY FLIRT WITH IFR CONDITIONS
TOWARD MORNING. TAFS ALREADY OUT.
&&

.PREV DISCUSSION... /ISSUED 1200 PM CDT FRI MAY 13 2011/

UPDATE...

A FEW CHGS MADE TO THE FCST TODAY INTO THIS EVENING. HAVE RAISED
HIGH TEMPS IN SE AR AS THE COLD FRONT WILL NOT REACH THESE AREAS
UNTIL AFTER SUBSTANTIAL HTG CAN OCCUR. HAVE ALSO MASSAGED POPS/WX
GRIDS TO REPRESENT LATEST TRENDS. HAVE REMOVED MEASURABLE POPS
OVER MUCH OF WRN AR THOUGH LEFT A SPRINKLE MENTION AS THE COLD
POCKET ALOFT DRIFTS OVER NRN AR. A FEW STORMS HAVE FIRED OVER NERN
PORTIONS OF THE CWA AND LATEST RUC MESOANALYSIS/VIS SAT SHOWS MUCH
OF THE AREA EAST OF THE I30-US67 CORRIDOR IS PRIMED FOR CONVECTIVE
DEVELOPMENT OVER THE NEXT 2 HRS. 1500+ J/KG MLCAPE HAVE DEVELOPED
AND SHEAR IS MORE THAN ADEQUATE FOR ORGANIZED STORMS SO SVR CHCS
WILL BE PRESENT THROUGH MID AFTERNOON IN THE EAST. LARGE HAIL AND
DMG WINDS REMAIN THE MAIN THREATS. HOWEVER...BY THE TIME STORMS
GET WELL ORGANIZED THEY WILL BE MOVING OUT OF THE KLZK CWA...AND
EXPECT MOST OF THIS CONVECTIVE EVENT TO UNFOLD TO OUR EAST.
UPDATED GRIDS/ZONES ARE OUT.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR ARKANSAS-
BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-
DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-
LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-
POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-
WHITE-WOODRUFF-YELL.
&&

AVIATION...57
Hazardous weather outlook, May 13, 5:00 AM CDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI MAY 13 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT FRI MAY 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD ROAD CLOSURES AND FLOODING WILL CONTINUE AS WATER SLOWLY
RECEDES. MANY CREEKS AND RIVERS REMAIN OUT OF THEIR BANKS ACROSS THE
STATE. DO NOT ATTEMPT TO CROSS FLOODED ROADWAYS.

UPPER LEVEL LOW PRESSURE OVER EASTERN KANSAS THIS MORNING WILL MOVE
SOUTHEAST AND TRAVERSE THE ARKANSAS/MISSOURI BORDER THROUGH SATURDAY
MORNING. THE LOW WILL DRAG A COLD FRONT ACROSS THE STATE WITH THE
BOUNDARY CLEARING THE COUNTY WARNING AREA BY MID TO LATE AFTERNOON.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE UNTIL THE FRONT MOVES
THROUGH. SOME OF THE STORMS COULD TO STRONG TO POSSIBLY SEVERE WITH
THE BEST CHANCES OVER THE EAST AND SOUTHEAST PARTS OF THE AREA. THE
PRIMARY THREATS REMAIN LARGE HAIL AND GUSTY WINDS IN ANY OF THE
STRONGER STORMS.

WINDS WILL ALSO INCREASE ACROSS THE STATE IN THE WAKE OF THE FRONTAL
BOUNDARY. SUSTAINED WEST TO NORTHWEST WINDS OF 15-25 MPH WITH GUSTS
OVER 25 MPH ARE EXPECTED. AS SUCH...A LAKE WIND ADVISORY IS IN
EFFECT THROUGH THE MID EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

RIVER FLOODING WILL CONTINUE...ESPECIALLY IN THE EAST...FOR THE NEXT
SEVERAL DAYS AT LEAST. MOST RIVERS HAVE CRESTED...BUT THE WATER WILL
BE VERY SLOW TO RECEDE. MANY AREA ROADS OVER EASTERN AND NORTHEAST
ARKANSAS REMAIN CLOSED. INDIVIDUALS ARE ENCOURAGED TO CONTINUE TO
MONITOR NATIONAL WEATHER SERVICE FORECASTS FOR THE LATEST ON RIVER
LEVELS.

SHOWERS AND ISOLATED THUNDERSTORMS WILL LINGER BEHIND THE FRONT
THROUGH SATURDAY BUT THE CHANCES OF SEVERE WEATHER WILL BE MINIMAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

56

In the hours before

Special weather statement, May 13, 12:17 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1217 PM CDT FRI MAY 13 2011

ARZ006-007-131745-
FULTON AR-SHARP AR-
1217 PM CDT FRI MAY 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHARP AND EASTERN
FULTON COUNTIES UNTIL 1245 PM CDT...

AT 1217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 2 MILES NORTHEAST OF HWY 175 AND US 63 JCT...OR
15 MILES SOUTHEAST OF THAYER...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HARDY...              WIRTH...              WILLIFORD...
  SITKA...              SELLERS STORE...      OZARK ACRES...
  ARMSTRONG...          VAGABOND LAKE...      RAINBOW LAKE...
  MANY ISLANDS...       LAKE SHERWOOD...
  HWY 58 AND US 62 JCT...
  HWY 175 AND US 63 JCT...                    BRITTON HILL...
  BAKER...

LAT...LON 3647 9136 3643 9135 3643 9132 3640 9131
      3637 9127 3634 9127 3633 9126 3626 9126
      3623 9146 3638 9154 3648 9138
TIME...MOT...LOC 1717Z 248DEG 27KT 3633 9139

224

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 7:02 PM CDTSpecial Weather StatementLZKSearcy43 min
May 12, 7:20 PM CDTSpecial Weather StatementLZKJohnson, Newton45 min
May 12, 7:23 PM CDTSevere Thunderstorm WarningLZKBoone67 min
May 12, 7:26 PM CDTSevere Thunderstorm WarningLZKJohnson, Newton64 min
May 12, 7:43 PM CDTSevere Thunderstorm WarningLZKMarion, Searcy47 min
May 12, 7:56 PM CDTSevere Thunderstorm WarningLZKJohnson, Newton34 min
May 12, 7:58 PM CDTSevere Thunderstorm WarningLZKBoone, Marion52 min
May 12, 8:05 PM CDTSevere Thunderstorm WarningLZKBoone, Marion, Newton, Searcy40 min
May 12, 8:07 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion, Searcy38 min
May 12, 8:33 PM CDTSpecial Weather StatementLZKNewton62 min
May 12, 8:42 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion63 min
May 12, 8:51 PM CDTSpecial Weather StatementLZKJohnson44 min
May 12, 8:58 PM CDTFlash Flood WarningLZKJohnson, Newton3 hr
May 12, 9:02 PM CDTSpecial Weather StatementLZKSearcy43 min
May 12, 9:20 PM CDTSevere Thunderstorm WarningLZKBaxter, Fulton25 min
May 12, 9:40 PM CDTSevere Thunderstorm WarningLZKFulton, Izard, Sharp65 min
May 12, 10:17 PM CDTSpecial Weather StatementLZKLogan58 min
May 12, 10:25 PM CDTSpecial Weather StatementLZKCleburne, Stone45 min
May 12, 10:45 PM CDTSpecial Weather StatementLZKSharp45 min
May 12, 10:52 PM CDTSevere Thunderstorm WarningLZKFulton, Sharp38 min
May 12, 11:14 PM CDTSpecial Weather StatementLZKIndependence46 min
May 12, 11:24 PM CDTSpecial Weather StatementLZKCleburne, White46 min
May 12, 11:40 PM CDTSpecial Weather StatementLZKLonoke, Prairie45 min
May 12, 11:48 PM CDTSevere Thunderstorm WarningLZKArkansas, Lonoke, Monroe, Prairie, Woodruff42 min
May 12, 11:54 PM CDTSpecial Weather StatementLZKJefferson46 min
May 13, 12:23 AM CDTSevere Thunderstorm WarningLZKArkansas, Jefferson, Lonoke, Monroe, Prairie52 min
May 13, 12:31 AM CDTSevere Thunderstorm WarningLZKMonroe, Prairie, Woodruff44 min
May 13, 1:23 AM CDTSevere Thunderstorm WarningLZKArkansas, Monroe, Woodruff23 min
May 13, 1:40 AM CDTSevere Thunderstorm WarningLZKArkansas, Jefferson, Lincoln, Monroe50 min
May 13, 2:27 AM CDTSevere Thunderstorm WarningLZKArkansas, Monroe33 min
May 13, 2:34 AM CDTSpecial Weather StatementLZKMonroe46 min
May 13, 3:06 AM CDTSpecial Weather StatementLZKArkansas44 min
May 13, 3:22 AM CDTSpecial Weather StatementLZKWoodruff43 min
May 13, 3:27 AM CDTSevere Thunderstorm WarningLZKMonroe, Woodruff32 min
May 13, 4:09 AM CDTFlash Flood WarningLZKArkansas, Jefferson, Lonoke, Monroe, Prairie3 hr
May 13, 12:17 PM CDTSpecial Weather StatementLZKSharp28 min

Nearby

Lake Wind Advisories in Arkansas, 2011Every lake wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.